Thank you for your answer cj29,
I wish if the medication numbs my emotions only a little bit. But I am totally free of any emotions. I tried to think that it is related to my condition, but it became worse (I mean sleeping disturbances, depersonalization, emotional numbness) since I have started to use Zoloft. When I had lower the dose, sleeping is better, but emotions a and DP seems unchanged. That is why I decided to stop Zoloft, I want to be happy/unhappy again, I want to feel something to my wife, family, friends and even to myself. As I wrote I am MD, but other specialty than psych, so I did my own web resaerch about unwanted side-effects of Zoloft (mainly zombie-like state), so at least I know, that other people feel the same. But I am still bit afraid, if they fully recovered.
Of course, I do with my psych individual psychotherapy and we are looking what is the problem. But I dont want to wait with Zoloft or other SSRI with these unpleasant symptoms until we found the reason of my anxiety (probably chronic stress and burn-out syndrome).
As the day progress I feel more worse (more fear and anxiety, a little bit of suicidal thoughts but not strong enough to commit anything), thinking at least to take clonazepam to relieve the fear. I hope in better tomorrow.
Thanks for any comments, A.
Wow, i had almost the exact same symptoms. I felt like i couldn't feel sad let alone happy. I felt the lack of emotions everyday even worse than it was before. I stopped treatment after 2 weeks as it made me feel awful. I felt like a complete zombie and it was one of the worst feelings I've ever had. To this day I still feel fairly numb (several months later) but not nearly as bad as I was on the Zoloft. I currently take Xanax in low dosages for acute anxiety. I'm still looking for a soultion for this terrible condition as it can be terribly debilitating. As hard as it is it feels nice in a way to know others are experiencing this and it is not just me. I wish you the best of luck and hope that one day you will be able to find something that works for you.
How are you doing now??
I experienced this similar when I started Zoloft. The sadness was gone, but so was most of my emotions! I talked to my Dr. and we tried to up the dose and see if that helped, and it did tremendously. I experience a little bit sometimes, but the pros far outweigh the cons. Just a thought, it worked for me, but we are all different. Good luck :)
When I first started Zoloft, I had a few side effects for about a month. I tend to notice them whenever I start, stop, or adjust the dosage of it. Do you think your feelings can be related to your condition and not the medications? I tend to get those feelings when I am suffering from anxiety which, in my opinion, can lead to depersonalization. Having said that, for me, I believe that the medication can numb your emotions a little bit, but for me, the benefits far outweigh the side effects of taking it. Also, remember, SSRIs like Zoloft won't cure you of anything. In my opinion, they are a great tool and resource to use while you learn about the root causes of your anxiety through counseling with a mental healthcare professional. Gaining the long term knowledge about this, will give you the ability to confront and deal with it in my opinion....keep us posted!
How are you know Albert? Did you manage to get your emotions back? I also got this because i took zoloft its absolite hell
As a doctor, you should educate yourself on how severe SSRI drugs really are. Doctors were told they were safe and don't cause anything severe, but this is simply not the case. More and more literature keeps coming out, it just hasn't completely caught up yet. They cause a severe dependence that is equal to benzos (minus the seizures and even that is only with high dosages. Like Xanax 4mg+ a day.) But SSRI withdrawal makes up for that because instead they can cause tachycardia and rapid blood pressure changes, hallucinations, and psychosis. The taper process should have been much much slower. I know some doctors say that "discontinuation syndrome" (a degrading and dishonest way to put it) lasts only two weeks, and you can ask anyone who has been through it, that is simply not true.
In fact, the metabolite methylsertaline doesn't even leave your body for 25 days after the last pill, so that is when the most severe of the withdrawal will appear. 100 mg of zoloft was a ridiculously high dose. People are given those doses, but they are way way too high. You should also start at tinier doses and see how that does, if it doesn't help only then should you consider increasing it. Also, the half life of zoloft is around 26 hours. This makes taking zoloft or any other ssri twice a day very dangerous and it is a good way to get serotonin syndrome. That can even happen at lower doses when taken this way. There's a reason the dose is supposed to be once a day period.
If I were you I would either take of work for a at least a month or so to get through the withdrawal or restart at a low dose and taper off much more slowly. When I say slow I mean decrease by increments of 10% every two weeks. I don't know how long you were taking the drug exactly, but if you were taking it more than a few months I would do the very slow taper. Once you get off of them, run away and never ingest those drugs again. You don't want your career ruined because they drugs have damaged your brain. Which they will. Ever taking zoloft when I was told that, "it's safe," was one of the biggest mistakes of my life.
It's funny you mention the thing about LSD. That's actually how my severe panic attacks and stuff started. I was drugged and had the worst experience of my life. It messed me up bad.